Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 98, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 4, 2001, 8:11 PM CDT for Macon County, Missouri. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 4, 2001, 8:11 PM CDT (01:11 UTC)
- Expired
- May 4, 2001, 9:15 PM CDT
- In force
- 64 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Macon County, MO
The radar
The Pleasant Hill radar (KEAX), 176 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 1.2 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 157 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1636 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 050111
SVRMCI
MOC121-050215-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
811 PM CDT FRI MAY 4 2001
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MACON COUNTY IN NORTH CENTRAL MISSOURI
* UNTIL 915 PM CDT
* AT 811 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 11 MILES SOUTHWEST OF NEW CAMBRIA...OR ABOUT 30
MILES NORTHWEST OF MOBERLY...MOVING NORTHEAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NEW CAMBRIA AT 850 PM CDT
CALLAO AT 905 PM CDT
ETHEL AT 915 PM CDT
THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND
WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY
AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL
THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING
AREAS.
AT 757 THIS STORM PRODUCED DIME SIZE HAIL 5 MILES NORTHWEST OF
BYNUMVILLE.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
PLEASANT HILL.
LAT...LON 3995 9283 3972 9283 3970 9270 3974 9265
3977 9258 3984 9258 3985 9264 3987 9265
3987 9269 3989 9270 3992 9278
&
LVQWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 3:51 PM CDT, 4 hours 20 minutes earlier.
Area forecast discussion, May 4, 3:51 PM CDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 150 PM CDT FRI MAY 04 2001 WILL ISSUE FLOOD WATCH FOR ROUGHLY THE NORTHERN 2/3 OF CWA OF TONIGHT INTO TO 6/ 6/ 7 .E OMFO3 010504 DH1849/URIRG/DIN60/ 192/ 294/ 226 .E OMFO3 010504 DH1849/UPIRG/DIN60/ 11/ 14/ 21 .E OMFO3 010504 DH1849/XRIRG/DIN60/ 20/ 13/ 17 .E OMFO3 010504 DH1849/PCIRG/DIN60/44.11/44.11/44.11 .E OMFO3 010504 DH1849/MTIRG/DIN60/ 80/ 82/ 89 .E DANO3 010504 DH1700/PCIRG/DIN15/10.19/10.19/10.19/10.19/10.19/10.19 .E1 10.19/10.19/10.19/10.19/10.19/10.19/10.19/10.19/10.19/10.19 .E DANO3 010504 DH1700/TAIRG/DIN15/ 56/ 59/ 58/ 59/ 60/ 60/ 62/ 63/ 62 .E1 62/ 63/ 63/ 63/ 64/ 64/ 65
In the hours before
Local storm report, May 4, 6:56 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
656 PM CDT FRI MAY 04 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0648 PM BRUNSWICK MO .75 INCH HAIL
05/04/01 CHARITON REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, May 4, 7:03 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
703 PM CDT FRI MAY 04 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY- LOCATION....
0656 PM 5 N FILLMORE MO TORNADO
05/04/01 ANDREW TWO SMALL TORNADOES
REPORTED BY PUBLIC.Local storm report, May 4, 7:08 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
708 PM CDT FRI MAY 04 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0616 PM 3 NW AMAZONIA MO TORNADO
05/04/01 ANDREW BRIEF TOUCHDOWN WITH 5
MINUTES OF SWIRLING
DEBRIS REPORTED BY
STORM SPOTTER.Local storm report, May 4, 7:36 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
736 PM CDT FRI MAY 04 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0705 PM INDIAN GROVE MO .75 INCH HAIL
05/04/01 CHARITON DIME-SIZE HAIL WAS
REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, May 4, 7:40 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
740 PM CDT FRI MAY 04 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0725 PM 2 S GRAHAM MO TORNADO
05/04/01 NODAWAY STORM SPOTTER REPORTED
A TORNADO TOUCHDOWN
JUST SOUnTH OF GRAHAM.Local storm report, May 4, 8:10 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
810 PM CDT FRI MAY 04 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0757 PM 5 NW BYNUMVILLE MO .75 INCH HAIL
05/04/01 CHARITON DIME-SIZE HAIL REPORTED
BY HAM RADIO OPERATOR.The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 7:07 PM CDT | Tornado Warning | EAX | Nodaway | 53 min |
| May 4, 7:49 PM CDT | Severe Thunderstorm Warning | EAX | Chariton | 41 min |
| May 4, 8:07 PM CDT | Tornado Warning | EAX | Nodaway | 53 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.